MAUDE Adverse Event Report: STRYKER GMBH GUIDE WIRE HANDLE IMN INSTRUMENTS; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER GMBH GUIDE WIRE HANDLE IMN INSTRUMENTS; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 23510030
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/23/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Upon completion of the investigation, additional information will be provided in a supplemental report.
 
Event or Problem Description
It was reported: "bolt on the instrument is broken or has come off.Bolt on the instrument can no longer be used or can only be used to a limited extent".
 
Additional Manufacturer Narrative
Correction - please refer to h6 component code.The reported event could be confirmed since the device was returned for evaluation and matches the alleged failure.The device inspection revealed the following: in the returned product, clamping pin found missing from the clamping lever due to which the ideal structure and mechanism of the device is distorted.The missing pin was not returned.Usage signs on the device are clearly evident by the scratches on the device.The correct press-fit dimensions cannot be determined retrospectively, as the pressing process deforms the pin and hole.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.Based on investigation of this returned product and former complaints, the event was identified being design related and to address the issue of pin detachment, an improvement in the design was already done through an nc and capa.In the change, the pin after being press-fit into the hole, it was mandated to seal it with welding which will avoid the pin to come out of the hole during application of excess forces.If more information is provided, the case will be reassessed.
 
Event or Problem Description

Brand Name
GUIDE WIRE HANDLE IMN INSTRUMENTS
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key20026356
Report Number0009610622-2024-00805
Device Sequence Number18311554
Product Code LXH
UDI-Device Identifier07613327361674
UDI-Public07613327361674
Combination Product (Y/N)N
Initial Reporter CountryGM
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 11/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number23510030
Device Lot NumberKME916496
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/24/2024
Supplement Date Received by Manufacturer10/07/2024
Initial Report FDA Received Date08/22/2024
Supplement Report FDA Received Date11/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/21/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown